MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMERLOCK 2 IMPLANT KIT 15X5MM/10 DEGREES/MEDIUM; PIN, FIXATION, SMOOTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMERLOCK 2 IMPLANT KIT 15X5MM/10 DEGREES/MEDIUM; PIN, FIXATION, SMOOTH
Model Number HL2MA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during routine incoming inspection of a loaner set on an unknown date, it was observed that the hammerlock 2 implant kit was broken.There was no patient or hospital involvement.This report is for a hammerlock 2 implant kit.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: the hammerlock 2 implant kit (product code: hl2ma & lot number: bhl170798) was received at us cq for the investigation.Visual inspection of the returned device indicated that the inserter was broken prematurely and fully deployed the implant-tab assembly in the original sealed box.A functional test was not performed as the complaint condition can be visually confirmed and the item was still in its original sealed package.A dimensional analysis was not performed because there is a known issue with the design of the device and a capa has been issued to address it.The overall complaint was confirmed as the implant has been deployed while still in its original packaging.Based on the investigation conducted, it has been determined that the most probable root cause for this type of complaint is the historical packaging/device design, with transit/handling being a contributing factor.The potential impact of the design in the complaint condition has already been addressed.No new product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No further action is recommended at this time.Device history lot part number: hl2ma; synthes lot number: bhl170798; supplier lot number: n/a; release to warehouse date: 25oct2017; expiration date: n/a; supplier: (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMERLOCK 2 IMPLANT KIT 15X5MM/10 DEGREES/MEDIUM
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9961940
Report Number2939274-2020-01834
Device Sequence Number14132879
Product Code HTY
UDI-Device Identifier00810633021477
UDI-Public(01)00810633021477
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K133520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHL2MA
Device Catalogue NumberHL2MA
Device Lot NumberBHL170798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date05/04/2020
Patient Sequence Number1